# SDR CA040128005

- Difficulty date: January 9, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,089 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Condition: Contaminated
- Location: Magneto
- Component: Magneto, Cont, 3200
- Component part number: 1068291013
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) ON RETURN FLIGHT THE LT ENGINE STARTED TO RUN ROUGH. UPON LANDING THE PILOT DID A MAGNETO CHECK AND FOUND THAT THE MAGNETO DROP WAS EXCESSIVE. REMOVED MAGNETO WITH COVER OFF FOUND METAL IN BACK OF MAGNETO. INSTALLED OVERHAULED MAGNETO, GROUND RUN AIRCRAFT NO FAULTS FOUND.
